Thunderstorm Wind, Dorchester
- When
- July 8, 5:40 PM EST to 5:45 PM EST
- Where
- Dorchester County, Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.017, -80.183
Trees and limbs down on Hamlet Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 8, 1:45 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT THU JUL 8 2004 .SHORT TERM /TONIGHT AND FRI/...ONLY CONVECTION SO FAR THIS AFTERNOON HAS BEEN IN OUR NORTHEAST COUNTIES. SHORTRANGE MODELS SHOW CONVECTION DEVELOPING OVER MOST OF THE AREA BY LATE AFTERNOON. WILL CARRY CHANCE POPS INTO THIS EVENING FOR ALL AREAS THEN DRY OVERNIGHT. MORE OF THE SAME IN STORE FOR FRIDAY. MOIST UNSTABLE ATMOSPHERE SHOWN ON FORECAST SOUNDINGS WITH NO CAP. WILL RELY ONCE AGAIN ON DIFFERENTIAL AFTERNOON HEATING AND SEABREEZE AS MAIN TRIGGERS FOR STORMS. CHANCE POPS FOR ALL LOCATIONS. && .LONG TERM /SAT THROUGH THU/... VERY LITTLE CHANGE IN STORE EACH DAY. UPPER RIDGE AXIS WILL BE JUST TO OUR WEST ON SATURDAY AND IT WILL MOVE A BIT FURTHER WEST EACH DAY ALLOWING UPPER LEVEL DISTURBANCES TO SLIDE THROUGH AND HELP SET OFF CONVECTION. FOR NOW WILL CONTINUE THE CHANCE POPS THROUGH THE PERIOD. && .MARINE...WILL MAINTAIN PERSISTENCE FORECAST OVER THE NEXT FEW DAYS AS A LIGHT PRESSURE GRADIENT REMAINS IN PLACE. LIGHT WESTERLY WINDS EACH MORNING WILL TURN SOUTHERLY IN THE AFTERNOON AS THE SEA BREEZE CIRCULATION DEVELOPS. SEAS WILL REMAIN IN THE 1-3 FT RANGE. && .AVIATION... SEA BREEZE WILL PUSH THROUGH KCHS OVER THE NEXT HOUR BUT WILL BE SLOWER TO PUSH THROUGH KSAV. SCATTERED TSRA SHOULD DEVELOP NEAR THE TERMINALS LATE THIS AFTERNOON. HAVE INCLUDED CB IN FORECAST AND WILL AMEND IF NECESSSARY AS STORM TRENDS BECOME MORE APPARENT. VFR FORECAST OVERNIGHT AND EARLY FRI. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT THU JUL 8 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG TO SEVERE THUNDERSTORMS...ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED TODAY. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE WITH LOCALIZED INSTANCES OF DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS IN SOUTHEAST GEORGIA... SIMILAR TO WEDNESDAY AFTERNOON. .HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX FROM 100 TO 105 DEGREES THIS AFTERNOON...MAINLY ACROSS PARTS OF EASTERN SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .THUNDERSTORMS...EACH DAY THERE WILL BE A THREAT OF THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 242 PM EDT THU JUL 8 2004 SCZ045-081915- BERKELEY- 242 PM EDT THU JUL 8 2004 ...THUNDERSTORMS DEVELOPING OVER LAKE MOULTRIE... AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS DEVELOPING ALONG THE SOUTHERN BEACHES OF LAKE MOULTRIE NEAR CHICORA. THE STORMS WILL MOVE NORTHEAST AT 20 MPH AND IMPACT MUCH OF THE LAKE THROUGH 315 PM. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 PM EDT THU JUL 8 2004 SCZ044-045-050-082300- BERKELEY-CHARLESTON-DORCHESTER- 623 PM EDT THU JUL 8 2004 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 700 PM EDT... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A FROM SUMMERVILLE TO GOOSE CREEK TO JUST EAST OF HUGER...MOVING EAST NORTHEAST AT 15 TO 20 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SUMMERVILLE...NORTH CHARLESTON...LADSON... STALLSVILLE... SLANDSVILLE...RICHMOND...OAKBROOK...OAKATEE...MOUNT HOLLY...LINCOLNVILLE...HUGER AND HAGAN THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 90 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and limbs down on Hamlet Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5414182.